Communications in Mathematical Analysis

Variational Methods and Almost Periodic Solutions of Second Order Functional Differential Equations with Infinite Delay

Moez Ayachi

Full-text: Open access


By means of variational methods, we study the existence and uniqueness of almost periodic solutions for a class of second order neutral functional differential equations with infinite delay.

Article information

Commun. Math. Anal., Volume 9, Number 1 (2010), 15-31.

First available in Project Euclid: 21 April 2010

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34K14: Almost and pseudo-periodic solutions
Secondary: 65K10: Optimization and variational techniques [See also 49Mxx, 93B40]

variational principle almost periodic solution functional differential equations infinite delay


Ayachi, Moez. Variational Methods and Almost Periodic Solutions of Second Order Functional Differential Equations with Infinite Delay. Commun. Math. Anal. 9 (2010), no. 1, 15--31.

Export citation


  • N. I. Akhiezer and I. M. Glazman, Theory of Linear Operators in Hilbert Space. I, Dover Publications, Mineola, New York, 1993.
  • V. M. Alexeev, V. M. Tihomirov and S. V. Fomin, Commande Optimale. French Edition, Mir, Moscow, 1982.
  • M. Ayachi and J. Blot, Variational Methods for Almost Periodic Solutions of a Class of Neutral Delay Equations Abstract and Applied Analysis. 2008, Article ID 153285, 13 pages, 2008. doi: 1155/2008/153285.
  • A. S. Besicovitch, Almost Periodic Functions. Cambridge University Press, Cambridge, 1932.
  • A. S. Besicovitch and H. Bohr, Almost Periodicity and General Trigonometric Series. Acta Math. 57 (1931), pp 203-292.
  • J. Blot, Calculus of Variations in Mean and Convex Lagrangians. J. Math. Anal. Appl. 134 (1988), $\rm{n^{o}}$2, pp 312-321.
  • J. Blot, Une Approche Variationnelle des Orbites Quasi-périodiques des Systèmes Hamiltoniens. Ann. Sc. Math. Québec 13 (1989), $\rm{n^{o}}$2, pp 7-32 (French).
  • J. Blot, Calculus of Variations in Mean and Convex Lagrangians, II. Bull. Austral. Math. Soc. 40 (1989), pp 457-463.
  • J. Blot, Une Approche Hilbertienne Pour les Trajectoires Presque-périodiques. Notes CR. Acad. Sc. Paris 313 (1991), Série I, pp 487-490 (French).
  • J. Blot, Almost Periodic Solutions of Forced Second Order Hamiltonian Systems. Ann. Fac. Sc. Toulouse XIII (1991), $\rm{n^{o}}$3, pp 351-363.
  • J. Blot, Oscillations Presque-périodiques Forcées d'équations d'Euler-lagrange. Bull. Soc. Math. 122 (194), pp 285-304. (French).
  • H. Bohr, Almost Periodic Functions, Chelsea, New York, 1956.
  • H. Bohr and E. Foelner, One Some Types of Functional Spaces. Acta Math. 76 (1945), pp 31-155.
  • H. Brezis, Analyse Fonctionnelle. Théorie et Applications. Masson, Paris, 1983. (French).
  • P. Cieutat, Solutions Presque-périodiques d'équations d'évolution et de Systèmes Non Linéaires. Doctorat Thesis, Université Paris 1 Panthéon-Sorbonne, (1996). (French).
  • T. Diagana, H. Henriquez, and E. Hernandez, Asymptotically Almost Periodic Solutions to Some Classes of Second-Order Functional Differential Equations. Diff. and Int. Eq. 21, Numb 5-6(2008), pp 575-600.
  • L. E. Elsgolc, Qualitative Methods in Mathematical Analysis. Translation of Mathematical Monograph, Am. Math. Soc., Providence, Rhode Island, (1964).
  • J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional-Differential Equa- tions. Applied Mathematical Sciences 99, Springer-Verlag, New York, 1993.
  • H. R. Henriquez and C. Vasquez, Almost Periodic Solutions of Abstract Retarded Func- tional Differential Equations With Unbounded Delay. Acta Appl. Math. 57 (1999), pp 105-132.
  • H. R. Henriquez and C. Vasquez, Differentiability of Solutions of Second-Order Functional Differential Equations With Unbounded delay. J. Math. Appl. 280 (2003), pp 284-312.
  • E. Hernandez and M. McKibben, Some Comments On: Existence of Solutions of Abstract Nonlinear Second-Order Neutral Functional Integro-differential Equations. Comput. Math. Appl. 50 (2005), pp 655-669.
  • Y. Hino, S. Murakami and T. Naito, Functional Differential Equations With Infinite Delay, Lecture Notes in Mathematics, 1473, Springer-Verlag, 1991.
  • D. K. Hughes, Variational and Optimal Control Problems with Delayed Argument. J. Optim. Th. Appl. 2 (1968), $\rm{n^{o}}$1, pp 1-14.
  • M. Krasnoselsky, Topological Methods in the Theory of Nonlinear Integral Equations GITTL. Moscow (1956), English trans. Macmillan, New York 1964.
  • V. Lakshmikantham, L. Wen and B. Zhang, Theory of Differential Equations with Unbounded Delay. Kluwer Acad. Publ., Dordrecht, 1994.
  • B. M. Levitan and V. V. Zhikov, Almost Periodic Functions and Differential Equations. Cambridge Univ. Press, Cambridge, 1982.
  • Y. Li, Existence of Periodic Solutions for Second-Order Neutral Differential Equations. Electron. J. Diff. Equ. (2005), $\rm{n^{o}.}$26, pp 1-5.
  • N.-V. Minh, T. Naito and J.-S. Shin, Periodic and Almost Periodic Solutions of Fuctional Differential Equations With Infinite Delay. Nonlinear Anal. 47 (2001), $\rm{n^{o}}$6.
  • A. A. Pankov, Bounded and Almost Periodic Solutions of Nonlinear Operator Differential Equations. Kuwer Acad. Publ., Dordrecht, 1990.
  • L. D. Sabbagh, Variational Problems with Lags. J. Optim. Th. Appl. 3 (1969), $\rm{n^{o}}$1, pp 34-51.
  • X.-B. Shu and Y.-T. Xu, Multiple Periodic Solutions for a Class of Second-Order Nonlinear Neutral Delay Equations. Abstract and Applied Analysis (2006), Article ID 10252, 9 pages, 2006. doi: 10.1155/2006/10252.
  • T. Yoshizawa, Stability Theory and the Existence of Periodic Solutions and Almost Periodic Solutions. Springer-Verlag, New York, Inc., 1975.